Alert archive / North Carolina / Small Craft Advisories in 2018
Small Craft Advisory 7, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 1, 2018, 3:35 PM EST. It took effect at Feb 2, 2018, 5:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2018, 3:35 PM EST (20:35 UTC)
- In effect from
- Feb 2, 2018, 5:00 AM EST
- Expired
- Feb 2, 2018, 4:09 AM EST
- In force
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
090 WHUS72 KILM 012035 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service WILMINGTON NC Issued by National Weather Service CHARLESTON SC 335 PM EST Thu Feb 1 2018 AMZ250-252-020445- /O.NEW.KILM.SC.Y.0007.180202T1000Z-180202T1800Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 335 PM EST Thu Feb 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 1 PM EST FRIDAY... The National Weather Service in Wilmington has issued a Small Craft Advisory, which is in effect from 5 AM to 1 PM EST Friday. * Winds...Northwest 15 to 20 kt with frequent gusts to 25 kt. * Seas...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and or seas of 6 ft or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
504 WHUS72 KILM 020323 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service WILMINGTON NC 1023 PM EST Thu Feb 1 2018 AMZ250-252-021200- /O.CON.KILM.SC.Y.0007.180202T1000Z-180202T1800Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1023 PM EST Thu Feb 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM EST FRIDAY... * Winds...Northwest 15 to 25 kt. * Seas...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and or seas of 6 ft or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 17
134 WHUS72 KILM 020909 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service WILMINGTON NC 409 AM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... AMZ250-252-021015- /O.CAN.KILM.SC.Y.0007.180202T1000Z-180202T1800Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 409 AM EST Fri Feb 2 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Wilmington has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 1:42 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Feb 1, 1:42 PM EST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Wilmington NC Issued by National Weather Service CHARLESTON SC 142 PM EST Thu Feb 1 2018 .SYNOPSIS... Dry high pressure will prevail this afternoon and evening. A cold front will bring showers late tonight and Friday morning, before clearing out later Friday. A cold and sunny Saturday, will be followed by increasing rain chances, and milder temperatures Sunday. Drier air will move in early next week, before a cold front arrives at the coast next Wednesday. .NEAR TERM /THROUGH TONIGHT/... This Afternoon: The area will remain situated along the western periphery of high pressure positioned over the western Atlantic and well to the east of large mid-lvl trough and associated cold front. The pattern will favor dry conditions while a south/southwest wind persists through much of the day under mostly sunny skies. Given the setup, expect temps to warm above normal for this time of year, peaking in the mid 60s away from the coasts. These temps will help promote low-lvl mixing, helping tap into a low-lvl jet well in advance of the approaching cold front. In general, southwest winds could gust around 20-25 mph during peak heating hours this afternoon into early evening. Tonight: High pressure will quickly shift offshore as a large mid- lvl trough advances east to the Mid-Atlantic states with a sfc cold front approaching western areas after midnight. During the latter half of tonight /06Z-12Z timeframe/ rain chances should ramp up quickly from west to east. Strongest dynamics are expected to stay just to the north during fropa while PWATs remain at or below 1.0 inch over much of the area. Given the setup and anticipated speed of the cold front pushing through the area late, QPF amounts are expected to remain light with totals generally around 1/10 of an inch or less. Low temps will be considerably warmer than the previous night under cloud cover, ranging in the low-mid 40s well inland to upper 40s closer to coastal locations. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... As of 330 AM Thursday...Post cold frontal widely scattered showers and clouds will scour out by midday Fri as W to NW downslope flow aloft scours out what moisture is left accompanying this CFP after it crosses the Appalachians. Should be enough CAA to result in Fridays highs occurring during the morning hrs followed by a steady or slowly falling aftn temperatures. The longwave pattern aloft does slightly amplify this period with generally upper troughiness across the eastern 2/3rd of the U.S., with the mean upper trof axis nearly overhead. This pattern will continue to tap both cold Canadian and/or Arctic source regions prior to dropping southeastward and across portions of the FA. Seems like a pattern of 1 day at or above guidance followed by a CFP and 1 to 2 days of 10-15 degrees below normal. By the end of this period, models indicate the FA at the doorstep of an increase in moisture with the Gulf Of Mexico source being tapped. With the parent sfc high having moved well off the NE states by Sunday daybreak. Models also indicate a coastal front/trof just off the Carolina Coasts by Sunday daybreak. All this points to increasing clouds along with WAA by Sun daybreak and temps quickly rebounding && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 300 AM Thursday...High pressure quickly yields to return flow and a wet Sunday as low pressure moves up along the coast. The early week airmass behind this system will be fairly seasonable through Tuesday before another cold front brings rain chances on Wednesday. Previous....................................................... As of 3 PM Wednesday...Cold front pushes off the coast as the period begins. Bulk of the moisture and the forcing with this system pass to the north and total rainfall will be limited. Strong cold advection in the wake of the front as sharp 5h trough moves across the area Fri. Surface high builds in for the weekend with flow aloft becoming flat. Despite lack of a good radiational cooling night lows will drop close to 20 Sat morning. Temperatures for the first half of the period will run below climo with highs Fri likely occurring early in the day and highs Sat failing to reach 50. Pattern becomes active for the start of next week with northern and southern stream systems quickly moving east in the progressive mid-level flow. Cold front moves into the area on Sun, increasing precip chances. By Sun night and Mon the southern stream becomes more active as a shortwave helps dig the developing 5h trough. Low pressure emerging from the Gulf of Mexico moves up the coast Mon although the track of the low remains up for debate. The differences range from a lot of rain(similar to the last system) or very little rain if the low passes well off the coast. High pressure, moderate cold advection and drying follow for the middle of the week. Temperatures Sun and Mon will depend on which scenario plays out. Above climo if the low tracks west of the area, near climo if it is in the vicinity and below climo if it tracks well east of the area. High pressure and cold air should be in place by Tue with temperatures below climo to end the period. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR conditions are expected at all terminals through late evening hours. Southwest winds gusting around 15-20 kt will be possible at times this afternoon into early evening. Increasing chances of MVFR cigs/vsbys are possible due to low clouds and showers late tonight, starting at KFLO/KLBT around 10Z, then spreading east to remaining terminals within an hour or two later. Conditions should improve to VFR once a cold front passes the terminals, starting around 14z at KFLO/KLBT, then around 16z for terminals near the coast. Northwest wind gusts around 15-20 kt are then possible at coastal terminals Friday afternoon. Extended Outlook...MVFR/IFR Friday morning becoming VFR. VFR Sat. IFR Sun-Mon morning as low pressure approaches from the west. && .MARINE... NEAR TERM /THROUGH TONIGHT/... High pressure will persist over the waters through much of the afternoon and evening with fairly quiet conditions expected. In general, a southwest wind will prevail along the western edge of the high centered well offshore, resulting in wind speeds no greater than 10-15 kt. Seas should peak between 2-4 ft, highest over outer waters and lowest near the coast. A slight uptick in winds/seas is then likely late tonight as a cold front approaches the waters around daybreak. Southwest winds could gust around 20 kt with the arrival of the front. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 330 AM Thursday...Expect SCEC with possible SCA conditions for Friday into Friday. This a result of decent CAA combining with a tightened sfc pg and producing NW to N 15 to 25 kt winds. The sfc pg quickly relaxes during Sat along with the CAA becoming Neutral. Winds will drop back to 10 to 15 kt few gusts to 20 kt on Sat. A mesoscale coastal front/trof does develop just off and parallel to the Carolina Coasts Sat night which Will likely get drawn onshore during Sun. Significant seas will mainly be dominated by wind driven 3 to 5 second period wind chop with an underlying Easterly ground swell at 10-11 second periods. LONG TERM /SUNDAY THROUGH MONDAY/... As of 330 AM Thursday...Uncertainty in the forecast for Sunday as models have been having trouble resolving the path that low pressure takes up the coast. Given its proximity the area will likely see a wide variety of wind directions as the flow backs considerably with the lows passage. Northerly flow sets up by Monday but weak high pressure builds in quickly keeping them fairly light. Previous.................................................... As of 3 PM Wednesday...A coastal trough across the local waters will give way to an area of low pressure arriving from the SW late Sunday. A trailing cold front will then sweep through as continental high pressure builds in Monday. Small Craft Advisories are possible. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...DCH LONG TERM...MBB AVIATION...DPB MARINE...DPB
Hazardous weather outlook, Feb 1, 3:43 AM EST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 343 AM EST Thu Feb 1 2018 AMZ250-252-254-256-020845- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 343 AM EST Thu Feb 1 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Small Craft exercise caution possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 020845- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 343 AM EST Thu Feb 1 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.